Please use this identifier to cite or link to this item:
|Title:||Nausea, vomiting and pruritus induced by intrathecal morphine|
Bhumibol Adulyadej Hospital
Somdej Prapinklao Hospital
|Citation:||Journal of the Medical Association of Thailand. Vol.96, No.5 (2013), 589-594|
|Abstract:||Background: Presently, in Siriraj Hospital, intrathecal morphine is routinely used in spinal anesthesia for postoperative pain control in more than 600 cases per month with doses lower than 0.3 mg. However, the incidence of side effects is high. This retrospective data review was performed to identify incidence and risk factors of postoperative nausea, vomiting, and pruritus. Material and Method: One thousand three hundred six anesthetic records were analyzed for incidence of nausea, vomiting, and pruritus after spinal anesthesia with intrathecal morphine in Siriraj Hospital between October 2010 and April 2011. Data extracted were age, gender, type of operations, dosage of spinal morphine, and frequency, and severity of adverse effects (nausea, vomiting, and pruritus). Odd ratios and multiple logistic regression analysis were used. Results: Incidence of nausea, vomiting, and pruritus were 21.5, 14.8, and 59.5% respectively. No respiratory depression and urinary retention was reported. There was statistically significant correlation in the incidence of nausea, vomiting, and pruritus with female gender, cesarean section, and intrathecal morphine dose (p<0.001). Intrathecal morphine more than 0.2 mg resulted in an increase in severity of side effects. Conclusion: The intrathecal morphine is effective in postoperative pain control. However, it induces high incidence of nausea, vomiting, and pruritus. Prevention of side effects and alternatives to intrathecal morphine need further research.|
|Appears in Collections:||Scopus 2011-2015|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.